MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Model Number 701103
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Arkray attempted to gather information and request the return of subject meter.Actual product was not returned for testing and lot number is not known so retention samples could not be tested.If either strips or meter is returned, arkray will evaluate the product and file a follow-up report.
 
Event or Problem Description
Caller stated on (b)(6) 2017 her prime meter gave her a false high reading and she went to the emergency room because of it.(b)(4).Test strips that were involved in the incident have all been used, the bottle has been thrown away, so the customer does not know the lot number of these strips.When doing her blood tests, she does use proper technique except for the fact she presses the test strip directly to her finger.I informed her about the test strips acting like a straw and the suction may get blocked by pressing the test strip directly to her finger.She went into the hospital due to her reading being 419.Her normal range is anywhere from 80-120.She felt dizzy, nauseous, lethargic, and her vision was blurred.Her symptoms did not match the reading.These symptoms are the symptoms she feels with low readings, not high ones.She did not treat herself based on this reading, but called the hospital and was advised to come in immediately.At the hospital, they poked her finger and received a reading of 130, whereas the blood glucose reading from the blood draw for the lab was 120.The doctor told beth to contact us as there may have been a malfunction with the products.She was not treated at the hospital.She went home and symptoms were resolved once she ate.Beth does wear a cpap at night, but does not undergo further oxygen treatment.She stores the meter and strips together in her living room away from electronics.Meter and strips are in good condition, meter has not been dropped, and both meter and strips have not been exposed to extreme temperatures or moisture.Controls were not used as the caller does not have control solution.Replaced meter, test strips, and sent return label.
 
Additional Manufacturer Narrative
Meter involved in incident was returned without strips and lot number is not known.Returned meter and reference strips were evaluated and performed to specification.No failure detected.

Brand Name
RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key7231296
Report Number1832816-2018-00003
Device Sequence Number13692483
Product Code NBW
UDI-Device Identifier00605388022936
UDI-Public(01)00605388022936
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number701103
Device Catalogue Number701103
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/06/2018
Supplement Date Received by Manufacturer01/06/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age48 YR
Patient Weight128